| Model Number |
FHC-102 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Preliminary investigation findings: retained devices from the reported lot number were tested with hcg-negative clinical urine and low concentration (3miu/ml) hcg samples.The results were read at 3 and 4 minutes and all devices yielded valid positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description
The customer reported receiving a false positive hcg result while using the cardinal health¿ hcg cassette rapid test.The patient presented due to abdominal pain and nausea.A urine sample was collected, tested and the results were read at 3 minutes and 2 seconds.A faint positive hcg result was obtained.Repeat testing was performed using another device from the same lot and a negative hcg result was obtained.The customer then performed confirmatory beta hcg serum testing which yielded a negative hcg result of 2 miu/ml.The patient was advised to have additional beta hcg testing performed in two weeks.No adverse health outcomes were reported.
Additional Manufacturer Narrative
H11-the prior preliminary investigation findings contained a typographical error.Previously is stated "the results were read at 3 and 4 minutes and all devices yielded valid positive results.No false negative results were observed during in-house testing." the correct statement was "the results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.H3, h6 and h11 were updated to include return testing results.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine and low concentration (3miu/ml) hcg samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention or return product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description